Post code patient questionRegister Today!
This is a discussion on Post code patient question in MICU / SICU Nursing, part of Critical Care Nursing ... Working the ICU the other night I had the open bed for codes in the hospital. Sure enough, someone...by tknoob Nov 14, '10Working the ICU the other night I had the open bed for codes in the hospital. Sure enough, someone coded at 0400. First time getting someone post code. Went out to the floor to see the code and get the general situation. Patient was post heart cath. Nurse checked on him, changed his femoral dressing and he bradyed down to 30 and went unresponsive. He was blue when i saw him and intubated on the floor. Brought him down to the ICU. No orders, nothing from the ER doc. I assessed him quickly and called the physician. Unresponsive, his pupils were about 4 cm and unresponsive to light, bp 65/30, sinus tach. About 20 minutes later, he is coming out of the bed and we restrain him and give him 1 of ativan which takes him back down. I get routine vent orders and get some propofol ready. Team from cath lab shows up and whisks him away.
I assessed him at least 3 times, and his pupils never went responsive. I didnt think paralytics affect pupillary response. Sure if you have a tube down your throat, id be keyed up too, but he never made eye contact with us or made any kind of response.
Did the paralytics or something he got in the code affect his pupillary response? Do you think he was conscious was it just a reflex that he was fighting with us? I learned quite a bit with this, but any general advice for your post code patients?
Print and share with friends and family.
Compliments of allnurses.com.
http://allnurses.com/showthread.php?t=516123©2013 allnurses.com INC. All Rights Reserved.
- 1,397 Views
- Nov 14, '10 by tri-rnIf he brady'd down surely he got some atropine.
- Nov 15, '10 by fiveofpeepyeah atropine causes that fixed, dilated pupil response
- Nov 15, '10 by ckh23I concur
- Nov 15, '10 by aCRNAhopefulI'll fourth that. Very common for post cath patients to vagal down so the first the he got should have been atropine
- Nov 16, '10 by nurse2033True, true and true